MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49977
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: regional purchasing manager.Investigation: evaluation: reviews of the device history record, complaint history, manufacturing instructions, and quality control data were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of the reported lot number identified that all product had been shipped to customers by 21jun2019.A review of complaint history records for the universa soft product line (ush prefix) was carried out to find similar failure modes.No other customer had reported a failure of the lining, however other customers had reported a crack occurring in the stent.Of those complaints, the ones that had used device returns all had the same findings.The stent was found to have a tear at the same sideport as the tether was attached (the devices were returned without a tether).The cause of these failures could not be established.This will be considered the failure mode for this complaint in the absence of other information from the customer or a returned device.Based on the information provided and no product returned, investigation has concluded that a cause for the complaint could not be established.The stent was assumed to be torn based on the available information and reviewing complaints with similar descriptions.The review of production processes, quality inspection documentation and the device history records did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Per the quality engineering risk assessment no further action is required.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.
 
Event or Problem Description
It was reported, prior to a ureteroscopy with a stent placement procedure, a universa soft ureteral stent set was inspected, and upon inspection it was found that there was a crack in the lining.This was found before it made patient contact.Another universa soft ureteral stent set was opened and used to complete the procedure.No adverse effect to the patient was reported due to this event.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8911746
Report Number1820334-2019-02048
Device Sequence Number19521231
Product Code FAD
UDI-Device Identifier10827002499772
UDI-Public(01)10827002499772(17)220507(10)9720642
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/07/2022
Device Model NumberG49977
Device Catalogue NumberUSH-600-R
Device Lot Number9720642
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR